Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 61, NWS St. Louis, MO

April 26, 20175 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 26, 2017, 3:34 AM CDT for 5 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 3:34 AM CDT (08:34 UTC)
Expired
Apr 26, 2017, 4:15 AM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2140 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

024 
WUUS53 KLSX 260834
SVRLSX
MOC007-127-137-163-173-260915-
/O.NEW.KLSX.SV.W.0061.170426T0834Z-170426T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
334 AM CDT WED APR 26 2017

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Ralls County in northeastern Missouri...
  Eastern Audrain County in central Missouri...
  South central Marion County in northeastern Missouri...
  Southeastern Monroe County in northeastern Missouri...
  Northwestern Pike County in northeastern Missouri...

* Until 415 AM CDT.

* At 333 AM CDT, a severe thunderstorm was located over Laddonia,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Vandalia, Louisiana, Santa Fe, New London, Perry, Laddonia, Center,
  Frankford, Farber, Rensselaer, Curryville, Spaulding, Spencerburg,
  Rush Hill and The Landing.

This also includes  Mark Twain Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3942 9108 3915 9158 3915 9163 3912 9163
      3909 9168 3924 9191 3977 9162
TIME...MOT...LOC 0833Z 221DEG 41KT 3926 9169 

HAIL...1.00IN
WIND...60MPH
 
$$

Britt
2 follow-up statements
579 
WWUS53 KLSX 260859
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
359 AM CDT WED APR 26 2017

MOC007-137-260908-
/O.CAN.KLSX.SV.W.0061.000000T0000Z-170426T0915Z/
Audrain MO-Monroe MO-
359 AM CDT WED APR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN AND
SOUTHEASTERN MONROE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3942 9108 3928 9135 3931 9144 3932 9144
      3932 9147 3940 9171 3977 9162
TIME...MOT...LOC 0858Z 219DEG 34KT 3946 9148 

$$

MOC127-163-173-260915-
/O.CON.KLSX.SV.W.0061.000000T0000Z-170426T0915Z/
Ralls MO-Marion MO-Pike MO-
359 AM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR RALLS...SOUTH CENTRAL MARION AND NORTHWESTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...

At 358 AM CDT, a severe thunderstorm was located near Center, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Louisiana, New London, Perry, Center, Frankford, Rensselaer,
Curryville, Spaulding, Spencerburg and The Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3942 9108 3928 9135 3931 9144 3932 9144
      3932 9147 3940 9171 3977 9162
TIME...MOT...LOC 0858Z 219DEG 34KT 3946 9148 

HAIL...1.00IN
WIND...60MPH
 
$$

Britt
522 
WWUS53 KLSX 260911
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
411 AM CDT WED APR 26 2017

MOC127-163-173-260920-
/O.EXP.KLSX.SV.W.0061.000000T0000Z-170426T0915Z/
Ralls MO-Marion MO-Pike MO-
411 AM CDT WED APR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR RALLS...SOUTH CENTRAL MARION
AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI WILL EXPIRE
AT 415 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.

LAT...LON 3942 9108 3928 9135 3931 9144 3932 9144
      3932 9147 3940 9171 3977 9162
TIME...MOT...LOC 0910Z 221DEG 41KT 3954 9139 

$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:59 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 25, 11:59 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1159 PM CDT Tue Apr 25 2017

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 323 PM CDT Tue Apr 25 2017

Storms are still expected to fire up along the frontal boundary over
western Missouri this evening and slide east across the region. This
first round of activity will reach central and northeast Missouri
around Midnight. Isolated strong to severe storms not out of the
question with this first round. Then will see showers and storms
weaken and diminish toward daybreak.

As the atmosphere recovers, timing/placement of front and surface
low will determine where the next round of storms fires up. For now,
models show redevelopment between 18z and 19z Wednesday extending
from west central Illinois southwestward towards Springfield MO,
then track east. Strong low level jet, decent forcing and strong
mean winds indicate we could expect fast moving bow echo
development, so main threat will be damaging winds, though large
hail and a few isolated tornadoes not out of the question either.

Mild temperatures to persist tonight with lows in the upper 50s to
mid 60s. Highs on Wednesday will depend on location of cold front.
For now have upper 50s to mid 70s, with steady or falling temps for
areas behind the boundary.

Byrd

.LONG TERM...  (Wednesday Night through Next Tuesday)
Issued at 323 PM CDT Tue Apr 25 2017

Showers and storms will continue Wednesday night as the upper level
trough goes negatively tilted as it moves east-northeastward through
our area. The models depict strong upper level divergence ahead of
this trough.  The associated cold front may be passing just east of
the St Louis metro area by 00Z Thursday.  The severe weather threat
should continue into the evening hours, mainly south and east of STL
where the best instability will exist just ahead of the front. There
will also be favorable deep layer shear due to a strong mid level
wind max ahead of the upper level trough.  The rain should taper off
late Wednesday night and shift east of the forecast area by Thursday
morning as the upper level trough shifts northeast of our area with
the cold front moving east of the forecast area, allowing colder and
drier air to filter into our region.  Cooler temperatures can be
expected Wednesday night and Thursday.  Will only get a brief break
in the stormy pattern Thursday and Thursday evening, then another
round of showers and storms will move into parts of central and
eastern MO late Thursday night due to increasing low-mid level warm
air advection ahead of an approaching shortwave and weak surface
low.  A southwesterly low level jet extending into southern MO will
also bring low level moisture back into the area.  Much of this
precipitation may shift east of the forecast area by late Friday
afternoon, but then more significant convection will likely shift
slowly northward through much of our forecast area Friday night as a
surface low develops over the southern Plains well ahead of a
deepening upper level trough/low moving into the Plains.  A warm
front ahead of the surface low will lift northward into southern MO
Friday night.  Still model uncertainty as to the exact track of the
upper level low and surface low forecast to move through northern MO
later this weekend, but it appears that there will be the potential
for convection containing heavy rainfall this weekend, along with a
threat for a few severe storms across southeast MO and southwest IL.
The rain should taper off Sunday night as the dry slot moves into
our area south of the upper level low.  There may be lingering light
rain into Monday mainly across northeast MO and west central IL in
the wrap-around moisture/deformation zone. Cooler temperatures can
be expected Sunday night and Monday after the passage of the surface
low and trailing cold front.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1152 PM CDT Tue Apr 25 2017

SPECIFICS FOR KCOU, KUIN: Scattered SHRA/TSRA have developed and
were entering KCOU's 10 mile vicinity ring at TAF issuance. It
will probably be another hour or two before they reach KUIN. Brief
periods of MVFR conditions are expected for a few hours until
SHRA/TSRA move east of the terminals. After a break during the
morning hours, SHRA/TSRA will redevelop near a cold front during
the afternoon. Winds will become northwesterly after fropa.

SPECIFICS FOR KSTL, KSUS, KCPS: Decaying remnants of overnight
convection should reach the St. Louis metro area terminals near
daybreak. SHRA/TSRA are expected to redevelop near a cold front
during the afternoon and early evening hours. Winds will become
northwesterly after fropa.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 25, 3:46 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
346 PM CDT Tue Apr 25 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261215-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
346 PM CDT Tue Apr 25 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

A few strong to severe thunderstorms will be possible late tonight
over central and northeast Missouri. Large hail and damaging
winds will be the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Some severe thunderstorms are likely on Wednesday and Wednesday
evening, particularly over parts of southeast and east central
Missouri and southwest Illinois. Damaging winds, large hail, and
a few tornadoes will be possible. Locally heavy rainfall will also
be possible.

A few strong to severe thunderstorms will be possible to the
south of I-70 Friday night into Sunday. Locally heavy rainfall
will also be possible across the area this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later tonight. Spotters are
encouraged to report any severe weather, if observed, to the
National Weather Service.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:49 PM CDTRiver Flood WarningLSXMarion46 days
Apr 26, 3:45 AM CDTSpecial Weather StatementLSXCrawford, Franklin, Gasconade, Montgomery, Warren45 min
Apr 26, 10:59 AM CDTSpecial Weather StatementLSXReynolds46 min
Apr 26, 11:41 AM CDTSpecial Weather StatementLSXReynolds49 min
Apr 26, 11:55 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds50 min
Apr 26, 12:33 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois42 min
Apr 26, 1:14 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.